Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 13, 2019, 3:01 AM CST for 16 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Feb 13, 2019, 11:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2019, 3:01 AM CST (09:01 UTC)
- In effect from
- Feb 13, 2019, 11:00 AM CST
- Expired
- Feb 13, 2019, 9:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 57 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3556 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
147 WWUS84 KAMA 130901 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 301 AM CST Wed Feb 13 2019 OKZ001-002-TXZ001>004-006>009-011>014-016>019-317-132200- /O.UPG.KAMA.FW.A.0004.190213T1700Z-190214T0300Z/ /O.NEW.KAMA.FW.W.0004.190213T1700Z-190214T0300Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore- Hutchinson-Roberts-Oldham-Potter-Carson-Gray-Deaf Smith-Randall- Armstrong-Donley-Palo Duro Canyon- 301 AM CST Wed Feb 13 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL BUT THE EASTERNMOST COUNTIES OF THE TEXAS PANHANDLE AND FOR THE WESTERN TWO-THIRDS OF THE OKLAHOMA PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM this morning to 9 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Ochiltree...Hartley...Moore... Hutchinson...Roberts...Oldham...Potter...Carson...Gray...Deaf Smith...Randall...Armstrong...Donley and Palo Duro Canyon. * 20 Foot Winds...Southwest 25 to 35 MPH with gusts up to 45 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...5 to 7 * Timing...Beginning around 11 AM today, and ending around 9 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
3 follow-up statements
315 WWUS84 KAMA 130927 CCA RFWAMA URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Amarillo TX 327 AM CST Wed Feb 13 2019 CORRECTED 20 FOOT WINDS OKZ001-002-TXZ001>004-006>009-011>014-016>019-317-132200- /O.UPG.KAMA.FW.A.0004.190213T1700Z-190214T0300Z/ /O.COR.KAMA.FW.W.0004.190213T1700Z-190214T0300Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore- Hutchinson-Roberts-Oldham-Potter-Carson-Gray-Deaf Smith-Randall- Armstrong-Donley-Palo Duro Canyon- 327 AM CST Wed Feb 13 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL BUT THE EASTERNMOST COUNTIES OF THE TEXAS PANHANDLE AND FOR THE WESTERN TWO-THIRDS OF THE OKLAHOMA PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM this morning to 9 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Ochiltree...Hartley...Moore... Hutchinson...Roberts...Oldham...Potter...Carson...Gray...Deaf Smith...Randall...Armstrong...Donley and Palo Duro Canyon. * 20 Foot Winds...Southwest 20 to 30 MPH with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...5 to 7 * Timing...Beginning around 11 AM today, and ending around 9 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
671 WWUS84 KAMA 132053 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 253 PM CST Wed Feb 13 2019 OKZ001-002-TXZ001>004-006>009-011>014-016>019-317-140300- /O.CON.KAMA.FW.W.0004.000000T0000Z-190214T0300Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore- Hutchinson-Roberts-Oldham-Potter-Carson-Gray-Deaf Smith-Randall- Armstrong-Donley-Palo Duro Canyon- 253 PM CST Wed Feb 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL BUT THE EASTERNMOST COUNTIES OF THE TEXAS PANHANDLE AND FOR THE WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Ochiltree...Hartley...Moore... Hutchinson...Roberts...Oldham...Potter...Carson...Gray...Deaf Smith...Randall...Armstrong...Donley and Palo Duro Canyon. * 20 Foot Winds...Southwest 20 to 30 mph with gusts to around 40 mph. * Relative Humidity...As low as 6 percent. * Red Flag Threat Index...5 to 7. * Timing...Critical fire weather conditions will continue until around 9 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Rutt/Andrade For more information from the National Weather Service visit... www.weather.gov/ama
030 WWUS84 KAMA 140246 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 846 PM CST Wed Feb 13 2019 OKZ001-002-TXZ001>004-006>009-011>014-016>019-317-140400- /O.EXP.KAMA.FW.W.0004.000000T0000Z-190214T0300Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore- Hutchinson-Roberts-Oldham-Potter-Carson-Gray-Deaf Smith-Randall- Armstrong-Donley-Palo Duro Canyon- 846 PM CST Wed Feb 13 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL BUT THE EASTERNMOST COUNTIES OF THE TEXAS PANHANDLE AND FOR THE WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE... Winds have decreased and the relative humidity has improved. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 12, 11:08 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Feb 12, 11:08 PM CST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1108 PM CST Tue Feb 12 2019
.AVIATION...
For the 06Z TAFs:
VFR conditions will prevail throughout the valid TAF period. High
clouds are expected to progressively move into the region through
the morning hours and into tomorrow afternoon. Broken to overcast
clouds could be in the 10K-15K range tomorrow afternoon. There is
also a concern for low level wind shear tonight at mainly KAMA.
Jet could be around 50 knots about 1000 feet off the ground.
Otherwise, later this afternoon breezy wind conditions are
expected to be 20-25 knots with gusts closer to 35 knots.
Guerrero
&&
.PREV DISCUSSION... /Issued 509 PM CST Tue Feb 12 2019/
AVIATION...
For the 00Z TAFs:
VFR conditions are expected throughout the valid TAF period. Main
concern for this period is the breezy to windy conditions
expected through the afternoon hours tomorrow. Will be breezy at
times tonight as well. Southwesterly wind speeds will peak
tomorrow afternoon around 25 knots gusting to 35 knots at times.
High clouds are also expected tomorrow afternoon as the surface
trough axis edges in from the west.
Guerrero
PREV DISCUSSION... /Issued 300 PM CST Tue Feb 12 2019/
DISCUSSION...
Main forecast concerns continue to be related to fire weather
conditions, with Wednesday being the chief concern of this forecast
package.
Northwest flow aloft is currently currently in place as longwave
trough currently draped over the eastern Plains heads eastward to
the Great Lakes and Mid-South. Stout upper jets seen on satellite
off the west coast will push downstream over the Rockies by tonight.
This cross barrier flow will induce surface troughing in the lee of
a large portion of the Rockies. The result will be a classic setup
for southwesterly winds at the surface across the Panhandles, with
gradient winds starting to ramp up tonight. Kept lows tonight a bit
on the warm side in deference to these winds.
For Wednesday, expect this gradient to be maintained and even
reinforced as secondary jet approaches from the southern Four
Corners. Tightening gradient should allow winds from aloft to get
down to the surface. Winds should not be extreme as 700mb winds are
only 35 to 45 knots, but still enough to cause issues. Additionally,
the extended period with winds at the surface with at least some
westerly component will lead to low RH values. Main uncertainty
remains the impact of cirrus - the aforementioned secondary jet
should also lead to an increase in cirrus, with thickness having a
potentially adverse effect on mixing potential. Have thus declined
to upgrade the Fire Weather Watch at this time due to this
uncertainty. As for other sensible weather Wednesday, nudged highs
above consensus slightly but did not go whole hog due to the cirrus
concerns. Lows Wednesday night were kept relatively mild due to the
winds continuing into nighttime hours.
Thursday remains a tricky forecast. Screaming 170 knot upper jet
will focus over the central Plains, pushing surface cold front
through the Panhandles. Latest operational NCEP guidance pushes the
weak lead edge of this front into the Panhandles by midday Thursday,
which would decrease fire weather concerns for all but our western
zones. While the CMC is less agressive with this pattern and
maintains westerly winds across more of the CWA, most GEFS members
on on board with the wind shift occurring mid-day for most of the
Panhandles, so am going with the NCEP consensus and keeping things a
bit cooler across the northeastern Panhandles.
Friday, guidance actually returns into a very rough agreement that
another round of lee troughing is in store, driving southwesterly
downslope winds across the western CWA. The result would be similar
to last week with a large temperature gradient west to east across
the CWA. BC grids are still highly tuned to what occurred last week,
so have leaned on them with regards to temperature.
Temperature contrast continues for Saturday as a wave approaches
from the west. Overall, stayed on the cool side as this wave will
drive another cold shot through the Panhandles and these cold fronts
have a tendency of coming in a bit earlier than guidance, which
currently is suggesting an evening frontal passage.
Remainder of the forecast remains highly uncertain. Big trough looks
to swing through the western CONUS, finally forcing the strong zonal
upper jet downstream. Despite the elongated and positive tilt to
this trough, there may be enough moisture return ahead of it to lead
to some precipitation during the Monday/Tuesday period. Too early to
make any pronouncements, but this will be a period to watch for now.
Ferguson
AVIATION...
For the 18Z TAFs, surface winds will increase during the mid to
late morning hours on Wednesday as the pressure gradient tightens.
Overall, VFR conditions will continue at KGUY, KDHT, and KAMA
through late Wednesday morning.
02
FIRE WEATHER...
Elevated to critical fire weather conditions are likely Wednesday
across the Panhandles. Main areas of concern will be the west and
central Panhandles where RH values may drop into the single digits,
winds out of the southwest could gust to 40 mph, and ERC values are
in the 25th to 70th percentile, yielding RFTI values potentially as
high as 7. A Fire Weather Watch remains in effect for Wednesday and
Wednesday evening.
Elevated to near critical fire weather conditions are possible
Thursday. Area of concern will be the southwestern Texas Panhandle,
where wind gusts out of the west northwest as high as 45 mph are
expected in the presence of the same dry fuels as Wednesday.
Ferguson
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Wednesday morning through Wednesday
evening for the following zones: Armstrong...Carson...
Dallam...Deaf Smith...Donley...Gray...Hansford...Hartley...
Hutchinson...Moore...Ochiltree...Oldham...Palo Duro
Canyon...Potter...Randall...Roberts...Sherman.
OK...Fire Weather Watch from Wednesday morning through Wednesday
evening for the following zones: Cimarron...Texas.
&&
99/99Hazardous weather outlook, Feb 12, 11:04 PM CST, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1104 PM CST Tue Feb 12 2019 OKZ001>003-TXZ001>020-317-131200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1104 PM CST Tue Feb 12 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated to critical fire weather conditions are likely on Wednesday across all but the easternmost counties of the Texas Panhandle, and across the western two-thirds of the Oklahoma Panhandle due to breezy winds, low relative humidity, and dry grasses. A Fire Weather Watch is in effect from 11 AM to 9 PM Wednesday. Elevated to near critical fire weather conditions will be possible on Thursday across the southwest half of the Texas Panhandle, with the greatest risk across the southwest one-fourth of the Texas Panhandle, due to strong winds, low relative humidity, and dry grasses. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for critical fire weather conditions on Wednesday. Cockrell
Nearby
Red Flag Warnings in Texas, 2019Red Flag Warnings in Oklahoma, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.